AMS Bookstore LOGO amslogo
AMS TextbooksAMS Applications-related Books
The Shape of Congruence Lattices
Keith A. Kearnes, University of Colorado, Boulder, CO, and Emil W. Kiss, Loránd Eötvös University, Budapest, Hungary

Memoirs of the American Mathematical Society
2013; 169 pp; softcover
Volume: 222
ISBN-10: 0-8218-8323-2
ISBN-13: 978-0-8218-8323-5
List Price: US$83
Individual Members: US$49.80
Institutional Members: US$66.40
Order Code: MEMO/222/1046
[Add Item]

Request Permissions

This monograph is concerned with the relationships between Maltsev conditions, commutator theories and the shapes of congruence lattices in varieties of algebras. The authors develop the theories of the strong commutator, the rectangular commutator, the strong rectangular commutator, as well as a solvability theory for the nonmodular TC commutator. They prove that a residually small variety that satisfies a congruence identity is congruence modular.

Table of Contents

  • Introduction
  • Preliminary notions
  • Strong term conditions
  • Meet continuous congruence identities
  • Rectangulation
  • A theory of solvability
  • Ordinary congruence identities
  • Congruence meet and join semidistributivity
  • Residually small varieties
  • Problems
  • Appendix A. Varieties with special terms
  • Bibliography
  • Index
Powered by MathJax

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia